Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

After using Estée Lauder double wear foundation, I believe that's when I started to develop small skin-coloured bumps all over my face. They don't seem to be reducing in number. I've tried topical creams, anti biotics, scrubs etc. I've also tried leaving my face alone for a while but that has not helped either. When I squeeze the spots, stringy sebum is produced. I think this is something caused by makeup. I've researched the Internet and people seem to suggest hydrocortisone cream a lot.
if my bumps dry up after applying hydrocortisone then it was caused by makeup but if they persist then I need to go to the dermatologist. I'm happy to test this out but I've researched the cream and apparently it's not to be used on the face. It makes the skin worse especially if you have Rosacea or acne. This is why it's only to be prescribed by the doctor and can't be bought over the counter by anyone under 16. If the doctor does prescribe  the cream I'm worried about what it'll do to my face

Share this post


Link to post
Share on other sites

Hi. From what I have read on forums such as this, it seems that although doctors and pharmacists will advise you against using hydrocortisone on the face, it does work for many people with no adverse effects. I used it on my lips to fix them during my accutane course even though it is not advised, it worked like a dream! What I will say though is that the first time I tried it, I used it every day for around 7 days and my lips went weird and numb, and that feeling lasted for days. I stopped for several weeks but came back to it because nothing else worked. I then used it daily for the remainder of my accutane course and around 1 week after I finished. I am now 5 weeks post accutane and my lips are in the best condition they have ever been in! I honestly praise hydrocortisone so much. I even used it on my dry cuticles during my course.

Anyway, I do not know wether it will affect these small bumps on your face. Are they closed comedones? I'd recommend testing a small area of skin, maybe on/under your jaw if you have any of the bumps there as that will not be as visible to others if something does go wrong. Hydrocortisone should always be applied thinly.

I use Double Wear foundation too and have done since the beginning of this year, when I had severe acne, during my accutane course and still use it now. It hasn't had any ill effects on my skin but of course everybody reacts differently. I'd recommend using a primer (if you don't already) which will act as a barrier between your skin and the foundation, and applying with a damp sponge might help too as the foundation has a very dry and thick consistency. Smashbox have a really good range of primers for all types of skin and you can get tester pots from the counters before splashing out on the whole bottle. 

Have you changed anything else lately? Maybe moisturiser or something? Also as tempting as it is, try not to squeeze! I'm sure you already know that will only make things worse but temptation can definitely get the better of people sometimes! Let us know if you do try the hydrocortisone! Good luck.

Share this post


Link to post
Share on other sites
On 28 August 2016 at 10:24 PM, awills said:

Hi. From what I have read on forums such as this, it seems that although doctors and pharmacists will advise you against using hydrocortisone on the face, it does work for many people with no adverse effects. I used it on my lips to fix them during my accutane course even though it is not advised, it worked like a dream! What I will say though is that the first time I tried it, I used it every day for around 7 days and my lips went weird and numb, and that feeling lasted for days. I stopped for several weeks but came back to it because nothing else worked. I then used it daily for the remainder of my accutane course and around 1 week after I finished. I am now 5 weeks post accutane and my lips are in the best condition they have ever been in! I honestly praise hydrocortisone so much. I even used it on my dry cuticles during my course.

Anyway, I do not know wether it will affect these small bumps on your face. Are they closed comedones? I'd recommend testing a small area of skin, maybe on/under your jaw if you have any of the bumps there as that will not be as visible to others if something does go wrong. Hydrocortisone should always be applied thinly.

I use Double Wear foundation too and have done since the beginning of this year, when I had severe acne, during my accutane course and still use it now. It hasn't had any ill effects on my skin but of course everybody reacts differently. I'd recommend using a primer (if you don't already) which will act as a barrier between your skin and the foundation, and applying with a damp sponge might help too as the foundation has a very dry and thick consistency. Smashbox have a really good range of primers for all types of skin and you can get tester pots from the counters before splashing out on the whole bottle. 

Have you changed anything else lately? Maybe moisturiser or something? Also as tempting as it is, try not to squeeze! I'm sure you already know that will only make things worse but temptation can definitely get the better of people sometimes! Let us know if you do try the hydrocortisone! Good luck.

Thank you for replying! You were right about doctors advising against it because as soon as i mentioned it to a GP, he gave me a straight "nope"! And said the bumps will go in their own time.. But I'm sure there is a product out there somewhere that can banish or even reduce these stubborn bumps
im glad the cream worked for you! Whenever I read that someone is using Estée Lauder I get so anxious for them cos I feel like it was the cause of my bumps and trust me it looked absolutely horrendous. I didn't  even notice how bad it was until I examined myself in a video:( also that must have been the reason why a lot of people would stare while I was out. One girl was even talking about it to her  friend  saying  "oh my gosh look at her face". I wouldn't wish that experience on anyone :((((
but I guess everyone's skin is different and reacts differently like you said. And yes I was thinking about buying a primer but my skin is super uber mega oilyxD  I haven't found a primer that is drying and oil free
But  right about now, I can safely say my bumps have 95% gone!!! I think it's due to  my skin care routine and making sure I thoroughly cleanse my face after wearing makeup  Edited by Mxria2015
Missed a word

Share this post


Link to post
Share on other sites

Oh no, I ended up using hydrocortisone cream yesterday for the disaster that happened to my face 3 weeks ago from tazorac but now I don't know if I should continue.
what happens to the face if we use it for only 5 days? 
My derm said only to use it for that long

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×